Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 161, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 25, 2007, 7:57 PM MDT for Grant County, Hooker County, Nebraska. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2007, 7:57 PM MDT (01:57 UTC)
- Expired
- May 25, 2007, 9:00 PM MDT
- In force
- 63 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Grant County, NE, Hooker County, NE
The radar
The North Platte radar (KLNX), 80 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 8:10 PM MDT | HAIL 1 | 3 S Whitman, NE | QUARTER SIZED HAIL REPORTED COVERING THE GROUND. |
| May 25, 8:25 PM MDT | HAIL 0.88 | 20 Sw Mullen, NE | PEA TO NICKEL SIZED HAIL REPORTED. |
| May 25, 8:25 PM MDT | HAIL 1 | 3 S Whitman, NE | QUARTER SIZED HAIL REPORTED COVERING THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 260157
SVRLBF
NEC075-091-260300-
/O.NEW.KLBF.SV.W.0161.070526T0157Z-070526T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
757 PM MDT FRI MAY 25 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRANT COUNTY IN WEST CENTRAL NEBRASKA...
HOOKER COUNTY IN WEST CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF MULLEN...
* UNTIL 900 PM MDT
* AT 755 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WHITMAN TO SWEDE LAKE...OR
ALONG A LINE EXTENDING FROM 23 MILES WEST OF MULLEN TO 26 MILES
NORTHWEST OF ARTHUR...AND MOVING EAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CARR LAKE BY 820 PM MDT...
PRATT LAKE AND SPRING VALLEY LAKE BY 825 PM MDT...
GREEN LAKE BY 835 PM MDT...
MULLEN BY 845 PM MDT...
8 MILES NORTH OF EAST CODY LAKE BY 900 PM MDT...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 4208 10155 4191 10205 4174 10206 4175 10117
4208 10085
$$
MASEK2 follow-up statements
000
WWUS53 KLBF 260223
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
923 PM CDT FRI MAY 25 2007
NEC075-091-260300-
/O.CON.KLBF.SV.W.0161.000000T0000Z-070526T0300Z/
HOOKER NE-GRANT NE-
823 PM MDT FRI MAY 25 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR GRANT AND HOOKER COUNTIES...
AT 821 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HIGHWAY 2 MILE MARKER 170 TO
HIGHWAY 61 MILE MARKER 150...OR ALONG A LINE EXTENDING FROM 9 MILES
WEST OF MULLEN TO 21 MILES NORTH OF ARTHUR...MOVING EAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PRATT LAKE AND SPRING VALLEY LAKE BY 830 PM MDT...
GREEN LAKE BY 840 PM MDT...
MULLEN BY 850 PM MDT...
HIGHWAY 97 MILE MARKER 60 BY 900 PM MDT...
WIND DAMAGE WITH THIS STORM MAY OCCUR AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LAT...LON 4208 10155 4191 10205 4174 10206 4175 10117
4208 10085
$$
MASEK000
WWUS53 KLBF 260300
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
959 PM CDT FRI MAY 25 2007
NEC075-091-260309-
/O.EXP.KLBF.SV.W.0161.000000T0000Z-070526T0300Z/
HOOKER NE-GRANT NE-
859 PM MDT FRI MAY 25 2007
...THE SEVERE THUNDERSTORM WARNING FOR GRANT AND HOOKER COUNTIES
EXPIRES AT 900 PM MDT...
LAT...LON 4208 10155 4191 10205 4174 10206 4175 10117
4208 10085
$$
MASEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 4:36 PM MDT, 3 hours 21 minutes earlier.
Area forecast discussion, May 25, 4:36 PM MDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 536 PM CDT FRI MAY 25 2007 .UPDATE... ZONES AND GRIDS UPDATED FOR INCLUSION OF CONVECTIVE WATCH. NO OTHER CHANGES. && .PREV DISCUSSION... /ISSUED 305 PM CDT FRI MAY 25 2007/ DISCUSSION... ALL PRESENT AND NEAR TERM INDICATIONS ARE THE WIND ADZY ACROSS NRN NEBRASKA CAN BE CANCELED THIS AFTN. CONVECTIVE INITIATION THIS EVENING WILL OVERSHADOW WIND ADZY CONDITIONS. UNSEASONABLY COOL AIR ACROSS THE NRN TIER U.S. WILL CONTINUE THROUGH DAY 7. OCCASIONAL DISTURBANCES IN THE RESULTING BELT OF STRONG WESTERLIES ARE EXPECTED TO PRODUCE RAIN EVENTS EVERY ONE TO TWO DAYS THIS EVENING...WINDS ALOFT ARE QUITE STRONG SUPPORTING DEEP LONG LIVED CONVECTION IS SUFFICIENT INSTABILITY DEVELOPS. 12Z NAM AND CURRENT CONDITIONS SUGGEST PARTS OF NCNTL NEB WOULD BE MOST FAVORABLE AND THE SOUTH INTO INTO SOUTHWEST NEBRASKA WHERE DEVELOPING WARM AIR ADVECTION ACROSS SERN COLO IS AIMED. LOW LEVEL MOISTURE APPEARS TO BE SOMEWHAT DELINQUENT AT THIS TIME BUT DEW POINTS OVER KS ARE STEADILY RISING THROUGH THE 50S. MOST LIKELY SET UP WOULD BE FOR ELEVATED CONVECTION TO FIRE THIS EVENING WITH LARGE HAIL THE PRIMARY SEVERE WEATHER EVENT. SATURDAY...CONVECTION SHOULD EXIT THE FCST AREA SATURDAY AM. MODEL TEMPS ARE A CLOSE BLEND OF NAM12 2M TEMPS AND GUIDANCE WHICH ARE VERY CLOSELY CLUSTERED AROUND 65 TO 73F FOR HIGHS DEPENDING ON LOCATION. ANOTHER DISTURBANCE IS EXPECTED TO MOVE THROUGH SATURDAY NIGHT. THE NAM HAS BEEN VERY PERSISTENT WITH THIS FEATURE. THE FCST CARRIES POPS SATURDAY NIGHT AND INTO SUNDAY AFTN AS THE NAM DEVELOPS A MESOHIGH SUPPORTING AN EXPANSIVE AREA OF MOISTURE AND WEAK ISENTROPIC LIFT. HIGHEST CONFIDENCE IS FOR TSTMS DEVELOPING SATURDAY NIGHT AND EARLY SUNDAY. THE SLIGHT CHC POP SUNDAY AFTN IS SPECULATIVE AND BASED ON THE PREMISE OF DIURNAL DESTABILIZATION. THE TEMP FCST IS STRONGLY TILTED TOWARD GUIDANCE AS THE NAM MESOHIGH AND RESIDUAL CLOUDINESS IS HOLDING TEMPS TO JUST THE 50S SUNDAY AFTN. THE OFFICIAL FCST IS FOR LOWER 70S. MONDAY..THE ECMWF AND GFS ARE IN VERY GOOD AGREEMENT AS IS THE NAM12. BRISK SOUTH WINDS AND A STRONG WAA PATTERN WILL BE UNDERWAY WITH TEMPS RISING WELL INTO THE 80S. WE EXPECT THE ATM WILL BE CAPPED LIMITING RAIN CHCS TO JUST ISOLATED TSTM. MONDAY NIGHT AND TUESDAY...BOTH MODELS ARE IN VERY GOOD AGREEMENT. A COLD FROPA IS EXPECTED TUESDAY AFTN. CONDITIONS WILL BE SOMEWHAT FAVORABLE FOR SEVERE STORMS MONDAY NIGHT ONCE THE CAP WEAKENS. THE ATM WILL BE MOIST AND UNSTABLE BUT WINDS ALOFT WILL BE WEAK SO MULTICELL PULSE TSTM CLUSTERS APPEAR BE THE MOST LIKELY STORM MODE. WINDS ALOFT INCREASE SOMEWHAT TUESDAY AND IF THE ATM IS STILL UNSTABLE WE EXPECTED STORMS WOULD REDEVELOP. WEDNESDAY THROUGH FRIDAY...THIS PORTION OF THE FCST RELIES HEAVILY ON THE HPC PROVIDED GRIDS WHICH ARE BASED ON A 50 50 BLEND OF THE GFS AND ECMWF. THE FCST IS LARGELY DRY SAVE FOR SLIGHT CHC OR ISOLATED TSTMS. TEMPS ARE COOLED INTO THE 70S. ALL INDICATIONS ARE THE FCST AREA WILL BE UNDER A GENERALLY STABLE CANADIAN HIGH PRESSURE SYSTEM. AVIATION... GENERALLY VFR CONDITIONS UNTIL TSRA DEVELOPMENT FROM WEST TO EAST THIS AFTERNOON AND EVENING. THE STRONGEST STORMS...EXPECTED TO BE WEST OF A LINE FROM KLBF-KVTN...WILL PRODUCE IFR CONDITIONS AND POTENTIALLY LARGE HAIL. STRATUS IS POSSIBLE NEAR KVTN AFTER 6Z BEHIND A COLD FRONT WITH WINDS BECOMING NW. LBF WATCHES/WARNINGS/ADVISORIES...NONE. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 25, 2:35 PM MDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 PM CDT FRI MAY 25 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-262045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 335 PM CDT FRI MAY 25 2007 /235 PM MDT FRI MAY 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPMENT IS EXPECTED TONIGHT. STORMS WILL TRACK EAST THROUGH THE OVERNIGHT HOURS AT AROUND 20 MPH. SEVERE STORMS...WITH LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS WILL BE POSSIBLE...ESPECIALLY WEST OF A LINE FROM AINSWORTH TO CURTIS THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A THREAT OF SEVERE THUNDERSTORMS IN PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA SATURDAY THROUGH MONDAY. AFTER THE FRONT BECOMES NEARLY STATIONARY ALONG THE KANSAS- NEBRASKA BORDER...THE THREAT OF SEVERE THUNDERSTORMS WILL SHIFT TO THE PANHANDLE AND SOUTHWEST NEBRASKA BOTH SATURDAY AND SUNDAY WITH THE MOST FAVORABLE TIME BEING IN THE AFTERNOONS AND EVENINGS. AFTER THE FRONT STALLS...IT IS EXPECTED TO DISSIPATE. HOWEVER... ANOTHER SYSTEM FROM THE NORTHWEST IS LIKELY TO PRODUCE THUNDERSTORMS MONDAY NIGHT IN NORTH CENTRAL AND NORTHWEST NEBRASKA WITH THE THREAT OF SEVERE THUNDERSTORMS CONTINUING. BEYOND THAT...THE RESULTING COOLER TEMPERATURES WILL REDUCE THE RISK OF SEVERE WEATHER WEDNESDAY AND THURSDAY AS THE FRONT MOVES OUT OF THE AREA AND ONTO THE SOUTHERN PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JRS/JMC
In the hours before
Local storm report, May 25, 7:25 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
825 PM CDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 28 NNE HYANNIS 42.37N 101.55W
05/25/2007 E0.88 INCH CHERRY NE PUBLIC
NICKEL SIZED HAIL LASTING APPROXIMATELY 5 MINUTES
COVERING THE GROUND.
&&
AODERLocal storm report, May 25, 7:35 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
835 PM CDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL 4 N HYANNIS 42.06N 101.76W
05/25/2007 E1.00 INCH GRANT NE CO-OP OBSERVER
QUARTER SIZED HAIL REPORTED COVERING THE GROUND.
&&
AODERLocal storm report, May 25, 7:43 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
843 PM CDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 4 N HYANNIS 42.06N 101.76W
05/25/2007 E1.25 INCH GRANT NE NWS EMPLOYEE
&&
AODERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 6:47 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 58 min |
| May 25, 7:22 PM MDT | Severe Thunderstorm Warning | LBF | Grant | 38 min |
| May 25, 7:43 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 62 min |
| May 25, 9:10 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, Thomas | 50 min |
| May 25, 9:14 PM MDT | Severe Thunderstorm Warning | LBF | Arthur | 46 min |
| May 25, 9:57 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 63 min |
| May 25, 11:09 PM MDT | Severe Thunderstorm Warning | LBF | Logan, McPherson | 66 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.